Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 30, 2021Pike County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 30, 2021, 7:49 PM EDT for Pike County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 7:49 PM EDT (23:49 UTC)
Expired
Jun 30, 2021, 8:15 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH

County Pike County, OH

The radar

The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS81 KILN 302349
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Wed Jun 30 2021
 
OHZ082-088-010015-
Pike OH-Scioto OH-
749 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHEASTERN SCIOTO COUNTIES UNTIL 815 PM EDT...

At 749 PM EDT, radar indicated a strong thunderstorm 8 miles south of
Pike Lake, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3891 8276 3896 8314 3907 8308 3913 8279
      3903 8280 3895 8281 3894 8275
TIME...MOT...LOC 2349Z 273DEG 23KT 3902 8314 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:43 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 30, 7:43 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
743 PM EDT Wed Jun 30 2021

.SYNOPSIS...
Showers and thunderstorms are forecast to develop this evening
and continue through Thursday as a cold front travels from the
Great Lakes to the Ohio Valley. Cooler and drier weather is
expected to accompany high pressure for Friday and Saturday.
Warmer temperatures return next week when the high tracks east.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Warm and humid conditions will continue this evening through
tonight as a cold front slowly slides south into the Great
Lakes. In advance of the front, subtle mid-level perturbations
as well as a pre-frontal convergence at the surface will spark
increasing showers and thunderstorms. Initially this
precipitation will start as diurnally driven... however, forcing
will increase late tonight with the approach of the frontal
boundary. PoPs reflect this increase in coverage.

Have kept a mention of a couple strong to severe storms in the
HWO based on modest instability combined with effective bulk
shear increasing to 20-25 knots late this evening.

Low temperatures will be a couple degrees on either side of 70.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front pushing south through the forecast area Thursday will
be focus of additional showers and storms. Expected high
coverage of showers due to better low-level forcing will likely
keep instability down. However, with 20-25 knots of shear, have
kept potential in the HWO for gusty winds with a few storms.
Highs depend on timing of front, ranging from near 80 in the
north to the mid 70s in the south due to precipitation.

PoPs drop significantly behind the front as drier air filters
in, so most locations will see a decreasing cloud trend Thursday
night in addition to low temperatures dipping to near 60
degrees.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Closed low to settle south thru the Great Lakes and into PA Friday.
Model solutions trending farther east and therefore keeping ILN/s
area in a dry northerly flow. Cooler and drier air mass with
Friday's highs in the mid and upper 70s.

Northerly mid level flow with surface high pressure building south
through the Mississippi Valley for the weekend. Expect dry
conditions with highs in the upper 70s Saturday, warming to the mid
80s Sunday.

Broad mid level ridge to build into the area early next week. This
ridge will offer a warming trend and increased humidity. Highs on
Monday and Tuesday are expected to be in the upper 80s to lower 90s.

Diurnal convection chances increase Tuesday and Wednesday, although
confidence remains fairly low at this time. warm readings to
continue with highs both days in the upper 80s to around 90.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Chances for thunderstorms will continue through around 02Z-03Z
at KCVG/KLUK/KILN, with only isolated/scattered showers expected
otherwise for the first part of the overnight hours. Thus,
prevailing VFR conditions are expected this evening, outside of
any potential storms.

Chances for rain will gradually increase after about 06Z, with
showers expected (at least occasionally) at all TAF sites by
12Z. Some of these showers may bring MVFR visibilities.
Thunderstorms are also possible, though coverage of
thunderstorms may not be widespread enough to include in the
TAFs at this point in the forecast. MVFR ceilings are also
expected to develop, and should drop below 2kft at the airports
for at least a couple hours. While IFR ceilings are not
currently expected, there are some indications that a brief
period of IFR ceilings could be possible.

As winds switch from the west to the north tomorrow afternoon
and evening, chances for rain will begin to diminish after 19Z,
with VFR conditions expected.

.OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Hatzos
Hazardous weather outlook, Jun 30, 3:44 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
344 PM EDT Wed Jun 30 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
344 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are likely this evening. A few of the
storms may become strong to severe. The primary threat is strong to
damaging winds. Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and strong wind gusts may accompany
thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 30, 6:25 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
625 PM EDT Wed Jun 30 2021

OHZ079>081-302300-
Highland OH-Adams OH-Brown OH-
625 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BROWN...
NORTHWESTERN ADAMS AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 700 PM
EDT...

At 625 PM EDT, radar indicated a strong thunderstorm near Belfast,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Hillsboro, Winchester, Sardinia, Seaman, Belfast, New Market,
Emerald, Mowrystown, Danville in Highland County, Buford, Fincastle,
Berrysville and State Route 136 at US Route 62.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3911 8388 3920 8374 3918 8360 3912 8347
      3893 8359 3898 8375 3903 8383
TIME...MOT...LOC 2225Z 290DEG 15KT 3907 8368

Campbell
Special weather statement, Jun 30, 6:33 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
633 PM EDT Wed Jun 30 2021

KYZ091>093-OHZ070-077-302300-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Butler OH-
633 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL...NORTHERN BOONE...HAMILTON AND SOUTHEASTERN BUTLER COUNTIES
UNTIL 700 PM EDT...

At 632 PM EDT, radar indicated a strong thunderstorm over Reading,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Cincinnati, Fairfield, Covington, Norwood, Forest Park, Erlanger,
Fort Thomas, Newport, Sharonville, Blue Ash, Loveland, Springdale,
Reading, Montgomery, Harrison, North College Hill, Madeira, Wyoming,
Cheviot and Fort Mitchell.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 19.
 I-74 in Ohio between mile markers 4 and 19.
 I-75 in Kentucky between mile markers 189 and 191.
 I-75 in Ohio between mile markers 0 and 19.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3920 8482 3924 8479 3933 8463 3933 8447
      3932 8435 3929 8435 3929 8430 3924 8430
      3922 8432 3921 8431 3921 8429 3917 8429
      3916 8430 3911 8431 3905 8457 3907 8482
TIME...MOT...LOC 2232Z 290DEG 15KT 3920 8445

Campbell
Special weather statement, Jun 30, 6:43 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
643 PM EDT Wed Jun 30 2021

OHZ080>082-302315-
Pike OH-Highland OH-Adams OH-
643 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ADAMS...
NORTHWESTERN PIKE AND SOUTHEASTERN HIGHLAND COUNTIES UNTIL 715 PM
EDT...

At 643 PM EDT, radar indicated a strong thunderstorm near Marshall,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Marshall, Sinking Spring, Berrysville, Smoky Corners, Serpent Mound
and Locust Grove.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3910 8359 3916 8354 3916 8328 3896 8339
TIME...MOT...LOC 2243Z 290DEG 15KT 3910 8349

Campbell
Special weather statement, Jun 30, 6:56 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
656 PM EDT Wed Jun 30 2021

KYZ093-OHZ077-078-302330-
Campbell KY-Hamilton OH-Clermont OH-
656 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...EASTERN
HAMILTON AND NORTHERN CLERMONT COUNTIES UNTIL 730 PM EDT...

At 655 PM EDT, radar indicated a strong thunderstorm over Madeira,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Newport, Sharonville, Blue Ash,
Loveland, Reading, Montgomery, Madeira, Highland Heights, Milford,
Bellevue, Deer Park, Dayton, Southgate, Forestville, Amelia,
Mariemont and Terrace Park.

This includes the following Interstates...
 I-71 in Ohio between mile markers 1 and 19.
 I-75 in Ohio between mile markers 7 and 13.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3901 8442 3913 8454 3930 8440 3929 8427
      3927 8426 3925 8400 3897 8415
TIME...MOT...LOC 2255Z 280DEG 37KT 3920 8433

Hatzos
Local storm report, Jun 30, 7:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       1 WNW BLUE ASH          39.25N 84.40W
06/30/2021  M1.26 INCH       HAMILTON           OH   TRAINED SPOTTER

            1.26 INCHES OF RAIN IN 45 MINUTES.

&&

LC
Special weather statement, Jun 30, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Wed Jun 30 2021

OHZ082-088-010015-
Pike OH-Scioto OH-
749 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHEASTERN SCIOTO COUNTIES UNTIL 815 PM EDT...

At 749 PM EDT, radar indicated a strong thunderstorm 8 miles south of
Pike Lake, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3891 8276 3896 8314 3907 8308 3913 8279
      3903 8280 3895 8281 3894 8275
TIME...MOT...LOC 2349Z 273DEG 23KT 3902 8314

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:10 PM EDTSpecial Weather StatementILNWarren35 min
Jun 29, 8:10 PM EDTSpecial Weather StatementILNClinton35 min
Jun 29, 9:42 PM EDTSpecial Weather StatementILNMadison33 min
Jun 30, 8:18 AM EDTAreal Flood AdvisoryILNMontgomery, Preble2 hr
Jun 30, 11:20 AM EDTSpecial Weather StatementILNDelaware25 min
Jun 30, 11:50 AM EDTSpecial Weather StatementILNLicking10 min
Jun 30, 4:26 PM EDTSpecial Weather StatementILNHocking34 min
Jun 30, 5:13 PM EDTSpecial Weather StatementILNButler32 min
Jun 30, 5:15 PM EDTSpecial Weather StatementILNWarren30 min
Jun 30, 5:41 PM EDTSpecial Weather StatementILNRoss34 min
Jun 30, 6:25 PM EDTSpecial Weather StatementILNHighland35 min
Jun 30, 6:33 PM EDTSpecial Weather StatementILNHamilton27 min
Jun 30, 6:42 PM EDTAreal Flood AdvisoryILNHamilton106 min
Jun 30, 6:43 PM EDTSpecial Weather StatementILNHighland32 min
Jun 30, 6:56 PM EDTSpecial Weather StatementILNClermont34 min
Jun 29, 8:14 PM EDTAreal Flood AdvisoryILNDearborn, Ripley3 hr
Jun 29, 8:33 PM EDTSpecial Weather StatementILNDearborn, Ripley27 min
Jun 29, 9:52 PM EDTSpecial Weather StatementILNFayette, Franklin, Union23 min
Jun 29, 10:13 PM EDTSpecial Weather StatementILNFayette32 min
Jun 29, 10:40 PM EDTSpecial Weather StatementILNFayette, Wayne35 min
Jun 30, 12:20 AM EDTAreal Flood AdvisoryILNRipley3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.